MAUDE Adverse Event Report: ETHICON INC. SURGICEL NU-KNIT 6INX9IN(15.2CMX22.9CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL NU-KNIT 6INX9IN(15.2CMX22.9CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1946
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a cardiovascular procedure on an unknown date three years ago and absorbable hemostat was used.An infection occurred and re-operating was performed.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What are the name and date of index surgical procedure? 3.What were the diagnosis and indication for the index surgical procedure? 4.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.5.Was there any intraoperative concurrent use of other products? 6.What is the lot number? 7.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 8.Where was the surgicel used (on what tissue)? 9.How much surgicel was used during the procedure? 10.Was the surgicel product left in place? was the excess removed? 11.What was the onset date of the infection? 12.Why is the event being reported to ethicon three years after the initial procedure? 13.Were cultures performed? if yes, results? 14.Please clarify what type of re-operation was performed? 15.What is physician¿s opinion as to the etiology of or contributing factors to the infection? 16.Does the physician believe the infection is related to the surgicel nu-knit? 17.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative infection? 18.What is the users experience w/ surgicel nu-knit and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Additional information was requested, and the following was obtained: 1.What is physician¿s opinion as to the etiology of or contributing factors to the infection? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL NU-KNIT 6INX9IN(15.2CMX22.9CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18188490
Report Number2210968-2023-09133
Device Sequence Number6663046
Product Code LMG
UDI-Device Identifier10705031002999
UDI-Public10705031002999
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1946
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2023
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown